Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS Northern Indiana

June 17, 2013Branch County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 17, 2013, 10:01 PM EDT for Branch County, Michigan. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 10:01 PM EDT (02:01 UTC)
Expired
Jun 17, 2013, 10:30 PM EDT
In force
29 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Branch County, MI

The radar

The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:04 PM EDTTSTM WND DMG3 Sse Sherwood, MISPOTTER REPORTS 4 INCH TREE AND A COUPLE SMALL LIMBS DOWN
Jun 17, 10:13 PM EDTTSTM WND DMG4 Nw Coldwater, MISEVERAL REPORTS OF TREES DOWN IN NORTHERN BRANCH COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS53 KIWX 180201
SVRIWX
MIC023-180230-
/O.NEW.KIWX.SV.W.0050.130618T0201Z-130618T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1030 PM EDT

* AT 1000 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION
  CITY...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COLDWATER...UNION CITY...QUINCY...BATAVIA...HODUNK...GIRARD...SOUTH
  BUTLER AND MARBLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4185 8483 4195 8530 4208 8530 4208 8484
TIME...MOT...LOC 0202Z 282DEG 29KT 4202 8518

HAIL...<.75IN
WIND...60MPH

$$
2 follow-up statements
031 
WWUS53 KIWX 180218
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT MON JUN 17 2013

MIC023-180230-
/O.CON.KIWX.SV.W.0050.000000T0000Z-130618T0230Z/
BRANCH MI-
1018 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BRANCH COUNTY UNTIL 1030 PM EDT...

AT 1016 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
COLDWATER...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COLDWATER...QUINCY...SOUTH BUTLER AND MARBLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4190 8505 4208 8512 4208 8484 4185 8483
TIME...MOT...LOC 0218Z 289DEG 28KT 4202 8499

HAIL...<.75IN
WIND...60MPH

$$
206 
WWUS53 KIWX 180234
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EDT MON JUN 17 2013

MIC023-180244-
/O.EXP.KIWX.SV.W.0050.000000T0000Z-130618T0230Z/
BRANCH MI-
1034 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRANCH COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4190 8505 4208 8512 4208 8484 4185 8483
TIME...MOT...LOC 0218Z 289DEG 28KT 4202 8499

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 8:14 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 17, 8:14 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT MON JUN 17 2013

.SYNOPSIS...
ISSUED AT 425 PM EDT MON JUN 17 2013

A WEAK COLD FRONT WILL APPROACH THE REGION THIS EVENING AND BRING
A CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT AND AGAIN TUESDAY
EVENING. HIGH PRESSURE WILL THEN BUILD OVER THE GREAT LAKES BY
MIDWEEK WITH A RETURN TO DRY CONDITIONS.

&&

.UPDATE...
ISSUED AT 812 PM EDT MON JUN 17 2013

UPDATED MAINLY TO FRESHEN ZFP WORDING... BUT ALSO BUMPED UP POPS A
BIT NWRN AREAS THIS EVE DUE TO SCT SHOWERS OVER AND APCHG THIS
AREA. AS MENTIONED IN AVIATION DISCUSSION... INSTABILITY CURRENTLY
LIMITED OVER OUR CWA AND PROSPECT FOR DESTABILIZATION SLIM WITH
MCS OVER THE LWR OH VALLEY PREVENTING MUCH THETA-E ADVECTION AHEAD
OF THE FRONT... SO TSTM COVERAGE ONLY EXPECTED TO BE ISOLATED TO SCATTERED
IN OUR AREA. STEEP LOW LEVEL LAPSE RATES AND FAIRLY DRY LOW LEVELS
WILL SUPPORT GUSTY WINDS AND PSBLY SMALL HAIL IF THUNDERSTORMS DO
OCCUR THROUGH THE EVE BEFORE DIURNAL COOLING STABILIZES LOW
LEVELS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 350 PM EDT MON JUN 17 2013

PERTURBED WNW FLOW ALOFT WILL PERSIST THIS PERIOD BETWEEN AN EASTERN
CANADA NEGATIVE HEIGHT ANOMALY AND AN INTERMOUNTAIN WEST/SOUTHERN
PLAINS UPPER RIDGE. A SHEARED PV FILAMENT EMBEDDED IN THIS FLOW
OVER WISCONSIN WILL TRANSLATE THROUGH THE CENTRAL GREAT LAKES THIS
EVENING...FORCING A BACKDOOR COLD FRONT SOUTHEAST THROUGH THE AREA
TONIGHT. THIS COLD FRONT WILL GET A LITTLE EXTRA BOOST FROM COOL
LAKE MICHIGAN WATERS...FORCING IT INTO FAR NW ZONES BY 00Z. ISOLATED
TO SCATTERED CONVECTION MAY FIRE BTW 23-02Z ALONG THIS BOUNDARY AND
THEN SLOWLY WORK SOUTHEASTWARD OVERNIGHT. KEPT COVERAGE/PROBABILITY
OF CONVECTION LOW (20-30 PERCENT) WITH DEEPER MOISTURE LOCKED UP
SOUTH OF THE AREA AND STRONGER SUPPORT ALOFT PASSING NORTH AND EAST
OF THE IWX CWA. MODERATE DEEP LAYER SHEAR (40-45 KNOTS) AND WEAK
INSTABILITY (500-1000 J/KG OF MLCAPE) MAY SUPPORT AN ISOLATED
WIND/HAIL THREAT IF CONVECTION FIRES EARLY THIS EVENING ACROSS
NORTHERN ZONES.

FRONTAL SLOPE WILL SINK JUST SOUTH OF THE HWY 24 CORRIDOR BY 12Z
TUESDAY...AND THEN CLEARING OUR SOUTHEASTERN ZONES BY MIDDAY. LOW
LEVEL COOL/DRY ADVECTION WILL BE MORE IMPRESSIVE OVER THE NORTHERN HALF
OF THE FA...ESPECIALLY DOWNWIND OF LAKE MICHIGAN INTO NW INDIANA AND
SW LOWER MICHIGAN...WITH GUIDANCE BACKING OFF SOMEWHAT ON THIS
COOL/DRY PUSH INTO SOUTHERN AREAS. 12Z GUIDANCE ALSO CAME IN A LITTLE
STRONGER WITH A MORE PRONOUNCED PV ANOMALY (ACROSS THE NORTHERN
PLAINS AS OF THIS WRITING) PROGGED TO DROP SOUTHEAST THROUGH THE
NORTHERN OHIO VALLEY TUESDAY AFTERNOON. THIS UPPER LEVEL SUPPORT PER
DCVA/7-3H Q VECTOR CONVERGENCE PROGS...COUPLED WITH MODEST BL
DESTABILIZATION (MAYBE 1000-1500 J/KG OF CAPE TO WORK WITH) AND A
POSSIBLE LOW LEVEL FOCUS ALONG A LEFTOVER INVERTED-LIKE TROUGH MAY
COMBINE TO HELP GENERATE SCATTERED SHOWERS/STORMS TUESDAY
AFTERNOON...BEST CHANCES SOUTH OF HWY 30 IN INDIANA. BUMPED UP POPS
A BIT BUT HELD SHY OF LIKELY WITH DEEPER MOISTURE AND MORE UNSTABLE
AIR SUPPRESSED SOUTH OF THE AREA ALONG THE PRIMARY BAROCLINIC
ZONE. THERE DOES APPEAR TO BE A MARGINAL HAIL/WIND THREAT WITH
SUSTAINABLE UPDRAFTS GIVEN PROGGED WEAK TO MODERATE INSTABILITY AND
NEAR 40 KNOTS OF EFFECTIVE DEEP SHEAR.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 350 PM EDT MON JUN 17 2013

A WEAK UPPER LEVEL TROF WILL BE MOVING ACROSS THE SOUTHERN PART OF
THE AREA EARLY IN THE PERIOD. NCEP MODELS HAVE BEEN TRENDING UP THE
CHANCES OF PRECIPITATION OVER SOUTHEAST AREAS AS THE UPPER LEVEL
TROF COMBINES WITH A WEAK FRONT AND MOVES SOUTHEAST. ADDED A CHANCE
FOR SHOWERS AND THUNDER BEFORE MIDNIGHT TUESDAY NIGHT. BULK SHEAR
AND CAPE SHOULD NOT BE SUFFICIENT FOR SEVERE STORMS. THIS SYSTEM
SHOULD MOVE OUT OF THE AREA FAIRLY QUICKLY...WITH DRY WEATHER AND
MODERATING TEMPERATURES THROUGH THE END OF THE WORK WEEK AS AN UPPER
LEVEL RIDGE BUILDS INTO THE AREA. HAVE TRENDED TEMPERATURES WARMER
OVER THE LAST SEVERAL DAYS OF THE THIS PERIOD. CR ALLBLEND LOOKS TOO
COOL AND APPEARS TO HAVE INGESTED SOME OF THE COOLER MODEL DATA.
OVERALL...FAVOR THE GFS WITH AN UPPER RIDGE EXTENDING INTO THE
FORECAST AREA OVER THE WEEKEND. 850 MB TEMPERATURES OVER 20C SUPPORT
HIGHS AROUND OR TOPPING 90 DEGREES. CR ALLBLEND HAS TRENDED
SHOWER/STORM CHANCES LOWER AND APPEARS TO BE ON TRACK AS MID LEVEL
CAP SHOULD BECOME FAIRLY SUBSTANTIAL. SUBSIDENCE FROM THE UPPER
LEVEL RIDGE SHOULD ALSO INHIBIT STORM ACTIVITY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 744 PM EDT MON JUN 17 2013

CDFNT DROPPING SOUTHWARD ACROSS SRN MI/NE IL THIS EVE WITH SCT
SHRA/TS IN VCNTY OF THE FRONT. FROPA EXPECTED AT SBN BY 05Z AND AT
FWA BY 08Z. LEFT TS OUT OF TAFS FOR TNGT AS INSTABILITY OVER NRN
INDIANA WK ATTM AND POTENTIAL FOR DESTABILIZATION LIMITED WITH
NIGHTFALL APCHG AND MCS OVER LWR OH VALLEY PREVENTING MUCH IN THE
WAY OF THETA-E ADVECTION IN ADVANCE OF THE FRONT. INSTEAD... CONTD WITH
VCSH WITH FROPA AT FWA AND FCST TEMPO -SHRA THIS EVE AT SBN DUE TO
PROXIMITY OF SHRA TO THE TERMINAL ATTM. MOISTENING OF BOUNDARY
LAYER BEHIND THE FRONT COULD LEAD TO SOME MVFR VSBYS TOWARD
MORNING AND PERHAPS SOME STRATUS CLOSER TO LAKE MICHIGAN AT SBN.
ALTHOUGH FRONT WILL BE SOUTH OF THE TERMINALS ON TUE WITH NELY SFC
FLOW... A FAIRLY STRONG VORT MAX EVIDENT IN WATER VAPOR LOOP OVER
ND THIS EVE IS EXPECTED TO MOVE INTO INDIANA TUE AFTN. THIS COULD
TRIGGER SOME TS OVER THE AREA TUE AFTN AS IT HAS UPSTREAM THIS
AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM TUESDAY AFTERNOON THROUGH LATE
     TUESDAY NIGHT FOR INZ003.

MI...BEACH HAZARDS STATEMENT FROM TUESDAY AFTERNOON THROUGH LATE
     TUESDAY NIGHT FOR MIZ077.

OH...NONE.
LM...NONE.
&&

UPDATE...JT
SYNOPSIS...NG/KG
SHORT TERM...STEINWEDEL
LONG TERM...SKIPPER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 17, 5:18 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT MON JUN 17 2013

INZ003-MIZ077-182130-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
518 PM EDT MON JUN 17 2013 /418 PM CDT MON JUN 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A BEACH HAZARD STATEMENT IS IN EFFECT FOR THE LAPORTE AND BERRIEN
COUNTY LAKE MICHIGAN LAKESHORE FOR DANGEROUS SWIMMING CONDITIONS
DUE TO HIGH WAVES AND RIP CURRENTS TUESDAY AFTERNOON AND TUESDAY
NIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHERN INDIANA TUESDAY
AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-017-018-022>027-032>034-MIZ078>081-OHZ001-002-004-005-015-
016-024-025-182130-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-
ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
518 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN INDIANA AND
NORTHWEST OHIO TUESDAY AFTERNOON AND TUESDAY EVENING. SEVERE
WEATHER IS NOT EXPECTED.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ012>016-020-182130-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...MONTICELLO...BROOKSTON
518 PM EDT MON JUN 17 2013 /418 PM CDT MON JUN 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE TIPPECANOE
RIVER THROUGH TUESDAY. PLEASE REFERENCE RIVER FLOOD PRODUCTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY EVENING.
SEVERE WEATHER IS NOT EXPECTED.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-182130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
518 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AFTERNOON AND TUESDAY
NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 17, 8:38 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
838 PM EDT MON JUN 17 2013

INZ004-005-MIZ077>079-180100-
BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH MI-ST. JOSEPH IN-
838 PM EDT MON JUN 17 2013

...SCATTERED THUNDERSTORMS OVER SOUTHWEST MICHIGAN MOVING INTO
EXTREME NORTHERN INDIANA...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM CASSOPOLIS TO
NILES...MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GRANGER...
  SIMONTON LAKE...
  EDWARDSBURG...PENN AND DIAMOND LAKE...
  WAKELEE...DONNELL LAKE AND EAGLE LAKE...
  CALVIN CENTER...ADAMSVILLE AND PARADISE LAKE...
  JONES...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4196 8551 4165 8589 4174 8643 4204 8605
TIME...MOT...LOC 0036Z 282DEG 25KT 4196 8601 4178 8623
Special weather statement, Jun 17, 9:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT MON JUN 17 2013

MIZ079-080-180200-
BRANCH MI-ST. JOSEPH MI-
938 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND
WESTERN BRANCH COUNTIES...

AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF COLON...MOVING
SOUTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  COLON...
  BRONSON AND UNION CITY...
  WASEPI...
  LEONIDAS AND FAIRFAX...
  SHERWOOD AND FINDLEY...
  MATTESON LAKE AND BATAVIA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4207 8497 4177 8515 4202 8566 4208 8563
      4207 8560 4208 8500
TIME...MOT...LOC 0136Z 295DEG 30KT 4206 8550

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:38 PM EDTSpecial Weather StatementIWXCass22 min
Jun 17, 9:38 PM EDTSpecial Weather StatementIWXBranch22 min
Jun 17, 10:28 PM EDTSevere Thunderstorm WarningIWXHillsdale47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.